MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Model Number 500AHCT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: 81 - evaluation is in progress, but not yet concluded.
 
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the blood parameter monitor (bpm) hematocrit (hct) values were inaccurate.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.The service repair technician (srt) powered on the blood parameter monitor (bpm) and observed a failed self-test with a 'reference sensor test' failure, hematocrit (hsat).The hsat failed service mode testing exceeding the product specification limits.The srt replaced the hsat.The unit operated to the manufacturer's specifications.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician (pst) connected the bpm to lab use only (luo) testing equipment.Upon power up of the bpm the erasable electronically programmable read only memory (eeprom) showed a f00d error.There were 32 color chip errors reported in the eeprom.The monitor was powered up in service mode and the hematocrit saturation module (h/sat) values were within expected range of operation, however the hsat failed to recognize the 1/2-inch cuvette.The hsat was opened to investigate the sensors that identify the different size cuvettes, and the pst observed the sensor was intact and engaged as required.It was determined that the failure was the recognition of the 1/2-inch cuvette.
 
Event or Problem Description
Per clinical review: on 26may2023 the team experienced a problem with their blood parameter monitor (bpm) while on cardiopulmonary bypass (cpb) described as inaccurate hematocrit (hct) values.The unit was not changed out, there was no delay or blood loss, and the procedure was completed successfully.

Brand Name
CDI BLOOD PARAMETER MONITORING SYSTEM 500
Common Device Name
MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key17166565
Report Number1828100-2023-00172
Device Sequence Number20179978
Product Code DRY
UDI-Device Identifier00886799001622
UDI-Public(01)00886799001622(11)170719
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133658
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number500AHCT
Device Catalogue Number500AHCT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer06/29/2023
07/31/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date07/20/2023
08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown